Alert archive / California / Wind Advisories in 2006
Wind Advisory 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 19, 2006, 8:22 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2006, 8:22 PM PST (04:22 UTC)
- Expired
- Jan 20, 2006, 3:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 200422 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 822 PM PST THU JAN 19 2006 ...WIND ADVISORY IN EFFECT FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... .GUSTY NORTHWEST TO NORTH CANYON WINDS WILL AFFECT THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST THROUGH EARLY FRIDAY MORNING. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED BELOW AND THROUGH THE PASSES AND CANYONS. WINDS ARE EXPECTED TO DIMINISH LATER TONIGHT. CAZ039-201100- /O.NEW.KLOX.WI.Y.0010.060120T0422Z-060120T1100Z/ SANTA BARBARA COUNTY SOUTH COAST- 822 PM PST THU JAN 19 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH CAN BE EXPECTED BELOW PASSES AND CANYONS. WINDS SHOULD WEAKEN BELOW ADVISORY LEVELS BY 3 AM FRIDAY. THE WINDS WILL AFFECT TRAVEL ON HIGHWAYS 1 AND 101 ALONG THE COAST AND BELOW GAVIOTA PASS...AND ON HIGHWAY 154 BELOW SAN MARCOS PASS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-201100- /O.NEW.KLOX.WI.Y.0010.060120T0422Z-060120T1100Z/ SANTA BARBARA COUNTY MOUNTAINS- 822 PM PST THU JAN 19 2006 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH CAN BE EXPECTED THROUGH PASSES AND CANYONS. WINDS SHOULD WEAKEN BELOW ADVISORY LEVELS BY 3 AM FRIDAY. THE WINDS WILL AFFECT TRAVEL ON HIGHWAY 101 THROUGH GAVIOTA PASS...AND ON HIGHWAY 154 THROUGH SAN MARCOS PASS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
1 follow-up statement
000 WWUS76 KLOX 201049 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 249 AM PST FRI JAN 20 2006 ...WIND ADVISORIES FOR SANTA BARBARA COUNTY WILL EXPIRE AT 3 AM PST... .STRONG WINDS ACROSS SANTA BARBARA COUNTY HAVE BECOME LESS WIDESPREAD EARLY THIS MORNING. THEREFORE...WIND ADVISORIES WILL BE ALLOWED TO EXPIRE AT 3 AM PST. HOWEVER...THERE WILL STILL BE LOCALLY GUSTY NORTH WINDS OF 20 TO 30 MPH THROUGH AND BELOW PASSES AND CANYONS THROUGH MID MORNING. CAZ039-201200- /O.EXP.KLOX.WI.Y.0010.000000T0000Z-060120T1100Z/ SANTA BARBARA COUNTY SOUTH COAST- 249 AM PST FRI JAN 20 2006 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING. HOWEVER...LOCALLY GUSTY NORTH WINDS OF 20 TO 30 MPH WITH STRONGER GUSTS WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS THROUGH MID MORNING. $$ CAZ052-201200- /O.EXP.KLOX.WI.Y.0010.000000T0000Z-060120T1100Z/ SANTA BARBARA COUNTY MOUNTAINS- 249 AM PST FRI JAN 20 2006 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING. HOWEVER...LOCALLY GUSTY NORTH WINDS OF 20 TO 30 MPH WILL CONTINUE BELOW PASSES AND CANYONS THROUGH MID MORNING. $$ BRUNO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 2:20 PM PST, 6 hours 2 minutes earlier.
Area forecast discussion, Jan 19, 2:20 PM PST, 6 hours 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 220 PM PST THU JAN 19 2006 .SHORT TERM...CURRENT SATELLITE IMAGERY SHOWING A CONSIDERABLE AMOUNT OF HIGH LEVEL CLOUDS ACROSS THE REGION THIS AFTERNOON AS A FAST MOVING UPPER LEVEL DISTURBANCE STREAKS IN FROM THE NORTHWEST. IN ADDITION...CONSIDERABLE LOW LEVEL MOISTURE LINGERING ACROSS THE NORTH FACING SLOPES AS WELL AS THE INTERIOR VALLEYS OF SLO/SBA COUNTIES...WHICH WILL LIKELY CONTINUE THROUGH THE NIGHT. MAIN WEATHER CONCERN TODAY WAS GUSTY NORTHERLY WINDS WHICH HAVE AFFECTED MUCH OF LA COUNTY. THE STRONGEST WINDS HAVE BEEN FOCUSED ACROSS THE I-5 CORRIDOR...WITH WHITAKER PEAK REPORTING SOME WIND GUSTS BETWEEN 50 AND 60 MPH. LAX-BAKERSFIELD GRADIENT IS CURRENTLY AT -4.3 MB WHILE A STRONG UPPER LEVEL JET (OVER 100 KNOTS) WAS FOCUSED NORTH TO SOUTH JUST EAST OF OUR CWA. AS THIS JET STREAKS SHIFTS EASTWARD THIS EVENING AND GRADIENTS BEGIN TO TREND OFFSHORE TO THE NORTHEAST...WE SHOULD SEE SOME DECREASE IN WIND SPEEDS. AS A RESULT... WILL ALLOW WIND ADVISORIES TO EXPIRE AT 3 PM. WITH MODERATE OFFSHORE WINDS AND MORE SUNSHINE...WE SHOULD SEE A GOOD 3 TO 5 DEGREES OF WARMING ACROSS MOST COASTAL AND VALLEY AREAS ON FRIDAY. OFFSHORE FLOW IS THEN EXPECTED TO WEAKEN SOME ON SATURDAY. THE BIG QUESTION MARK CONTINUES WITH THE SUNDAY FORECAST AS MODELS CONTINUE TO BE ALL OVER THE PLACE. THE NAM MODEL ADVERTISES A FAIRLY STRONG OFFSHORE WIND EVENT...WHILE THE GFS SHOWS A WEAK CLOSED LOW SOLUTION THAT COULD ACTUALLY PRODUCE SOME LIGHT PRECIPITATION FOR AREAS NORTH OF POINT CONCEPTION. MEANWHILE...THE EMCWF ADVERTISES A STRONGER CUTOFF LOW CENTERED RIGHT OVER SOUTHERN CALIFORNIA ON SUNDAY. WITH SUCH DISAGREEMENT IN MODEL SOLUTIONS...HAVE NOT MADE ANY WHOLESALE CHANGES UNTIL THERE IS BETTER MODEL CONSISTENCY. .LONG TERM...MODELS CONTINUE TO STRUGGLE WITH THE UPPER PATTERN DURING THE EXTENDED PERIOD. THE GFS ADVERTISES TWO WEATHER SYSTEMS THAT COULD AFFECT THE REGION ON TUESDAY AND THURSDAY. THE GFS CROSS SECTION SHOWS MOST OF THE MOISTURE CONCENTRATED IN THE MID AND UPPER LEVELS OF THE ATMOPSHERE WITH THESE SYSTEMS...SO HAVE NOT INTRODUCED ANY POPS YET IN THE EXTENDED TIME FRAME. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD. && .AVIATION... S OF POINT CONCEPTION...NORTH WINDS EXPECTED TO SUBSIDE OVER THE NEXT SEVERAL HOURS AS TIGHT SURFACE PRESSURE GRADIENJTS SHIFT AROUND TO THE NORTHEAST AND AS THE SUN SETS. NORTHEAST WINDS ARE EXPECTED TO SURFACE IN THE FAVORED LOCATIONS FRI MORNING...REMAINING BELOW ADVISORY LEVELS DUE TO A LACK OF UPPER LEVEL SUPPORT. N OF POINT CONCEPTION...SKIES AND VISIBILITY WILL REMAIN CLEAR...EXCEPT IN THE SALINAS VALLEY WHERE LINGERING LOW LEVEL MOISTURE WILL CAUSE FOG TO FORM OVERNIGHT. .MARINE... LARGE W SWELL HAS MOVED INTO THE OUTER WATERS OF SOUTHERN AND CENTRAL CALIFORNIA THIS AFTERNOON. SWELLS WILL RANGE BETWEEN 12 AND 17 FT N OF POINT CONCEPTION. SWELL PERIOD WILL BE BETWEEN 15-17 SECONDS. HIGH SURF ADVISORY IN EFFECT FOR THE CENTRAL COAST IN EFFECT THROUGH TONIGHT...WHERE BREAKERS OF 10 TO 15 FEET WILL BE COMMON. LOCAL SETS AS HIGH AS 18 FEET WILL BE POSSIBLE DURING THE PEAK OF THE EVENT THIS EVENING. WITH A SWELL DIRECTION OF 280 DEGREES...A GOOD PORTION OF THIS SWELL ENERGY HAS MOVED INTO THE INNER COASTAL WATERS THIS MORNING. WILL JUST HIGHLIGHT THE LIKELIHOOD OF ABOVE NORMAL SURF FOR WEST FACING BEACHES SOUTH OF POINT CONCEPTION...WHERE BREAKERS OF 5 TO 7 FEET WITH LOCAL SETS TO 9 FEET CAN BE EXPECTED. THE LATEST CGR REPORTS DO NOT INDICATE MUCH POTENTIAL FOR HIGH SURF AND THE SWELL MODELS HAVE BEEN RUNNING TOO HIGH AS COMPARED TO ACTUAL RESULTS. PLEASE REFER TO THE LATEST LAXCFWLOX PRODUCTS FOR FURTHER DETAILS. .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...GOMBERG AVIATION...SWEET
Hazardous weather outlook, Jan 19, 6:00 AM PST, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST THU JAN 19 2006 CAZ034>041-044>047-051>054-059-087-088-201400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PST THU JAN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AREAS OF NORTHWEST TO NORTH WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH WILL AFFECT THE MOUNTAINS OF SANTA BARBARA COUNTY THIS MORNING...AND THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES INCLUDING THIS SANTA MONICA RANGE COUNTIES THROUGH MID AFTERNOON. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL AFFECT THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS THIS MORNING...AND THE VALLEYS OF LOS ANGELES COUNTY THROUGH MID AFTERNOON. LOCALLY STRONG NORTHWEST TO NORTH WINDS WILL AFFECT THE VALLEYS OF VENTURA COUNTY...AND COASTAL SECTIONS OF THE LOS ANGELES COUNTY COASTAL PLAIN...ESPECIALLY FROM MALIBU TO HOLLYWOOD. WINDS WILL SLOWLY DIMINISH THIS AFTERNOON...BUT REMAIN LOCALLY GUSTY THROUGH TONIGHT. HIGH SURF WILL AFFECT THE BEACHES NORTH OF POINT CONCEPTION THROUGH TONIGHT...AND HIGHER THAN NORMAL SURF WILL AFFECT WEST FACING BEACHES SOUTH OF POINT CONCEPTION. A HIGH RIP CURRENT RISK WILL CONTINUE ON ALL AREA BEACHES TODAY AND TONIGHT. SCATTERED SHOWERS WILL AFFECT THE NORTHERN MOUNTAINS OF VENTURA COUNTY AND FAR NORTHWESTERN LOS ANGELES COUNTIES THIS MORNING. SNOW LEVELS WILL BE BETWEEN 4000 AND 4500 FEET. LOCAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE ON NORTHERN SLOPES THIS MORNING...AND THERE IS A CHANCE THAT SMALL ACCUMULATIONS OF SNOW COULD OCCUR ON INTERSTATE 5 OVER THE GRAPEVINE. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY AREAS OF NORTHEAST WINDS 20 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH WILL AFFECT THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES...AND PORTIONS OF THE COASTAL SECTIONS FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRUNO
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 2:05 PM PST | Frost Advisory | LOX | 19 hr | |
| Jan 20, 2:05 PM PST | Freeze Warning | LOX | 19 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.